Advanced Search
MyIDEAS: Login to save this paper or follow this series

Constructive Utility Functions on Banach spaces

Contents:

Author Info

  • Jose C. R. Alcantud

    (Universidad de Salamanca)

  • Ghanshyam B. Mehta

    (University of Queensland)

Abstract

In this paper we prove the existence of continuous order-preserving functions on subsets of ordered Banach spaces using a constructive approach.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://128.118.178.162/eps/mic/papers/0502/0502003.pdf
Download Restriction: no

Bibliographic Info

Paper provided by EconWPA in its series Microeconomics with number 0502003.

as in new window
Length: 10 pages
Date of creation: 14 Feb 2005
Date of revision:
Handle: RePEc:wpa:wuwpmi:0502003

Note: Type of Document - pdf; pages: 10
Contact details of provider:
Web page: http://128.118.178.162

Related research

Keywords: Utility function Banach space;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Brown, Donald J & Lewis, Lucinda M, 1981. "Myopic Economic Agents," Econometrica, Econometric Society, vol. 49(2), pages 359-68, March.
  2. Mehta, Ghanshyam, 1988. "Some general theorems on the existence of order-preserving functions," Mathematical Social Sciences, Elsevier, vol. 15(2), pages 135-143, April.
  3. Mehta, Ghanshyam, 1985. "Continuous utility functions," Economics Letters, Elsevier, vol. 18(2-3), pages 113-115.
  4. A. F. Beardon, 1997. "Utility representation of continuous preferences," Economic Theory, Springer, vol. 10(2), pages 369-372.
  5. Alcantud, J. C. R. & Manrique, A., 2001. "Continuous representation by a money-metric function," Mathematical Social Sciences, Elsevier, vol. 41(3), pages 365-373, May.
  6. Mehta, Ghanshyam B. & Monteiro, Paulo Klinger, 1996. "Infinite-dimensional utility representation theorems," Economics Letters, Elsevier, vol. 53(2), pages 169-173, November.
  7. Mehta, Ghanshyam, 1991. "The Euclidean Distance Approach to Continuous Utility Functions," The Quarterly Journal of Economics, MIT Press, vol. 106(3), pages 975-77, August.
  8. Mehta, Ghanshyam, 1981. "A New Extension Procedure for the Arrow-Hahn Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 22(1), pages 113-18, February.
  9. Herden, Gerhard & Mehta, Ghanshyam B, 1996. "Open Gaps, Metrization and Utility," Economic Theory, Springer, vol. 7(3), pages 541-46, April.
  10. Candeal-Haro, Juan Carlos & Indurain-Eraso, Esteban, 1993. "Utility representations from the concept of measure," Mathematical Social Sciences, Elsevier, vol. 26(1), pages 51-62, July.
  11. Beardon, Alan F. & Candeal, Juan C. & Herden, Gerhard & Indurain, Esteban & Mehta, Ghanshyam B., 2002. "The non-existence of a utility function and the structure of non-representable preference relations," Journal of Mathematical Economics, Elsevier, vol. 37(1), pages 17-38, February.
  12. Mas-Colell, Andreu, 1975. "A model of equilibrium with differentiated commodities," Journal of Mathematical Economics, Elsevier, vol. 2(2), pages 263-295.
  13. Beardon, Alan F & Mehta, Ghanshyam B, 1994. "The Utility Theorems of Wold, Debreu, and Arrow-Hahn," Econometrica, Econometric Society, vol. 62(1), pages 181-86, January.
  14. Mehta, Ghanshyam B., 1995. "Metric utility functions," Journal of Economic Behavior & Organization, Elsevier, vol. 26(2), pages 289-298, March.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Gori, Michele & Pianigiani, Giulio, 2010. "On the Arrow-Hahn utility representation method," Mathematical Social Sciences, Elsevier, vol. 59(3), pages 282-287, May.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpmi:0502003. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.